4 year old struggling with meds
Feb 18, 2009
My four year old daughter was adopted from Haiti 3 years ago. She was started on Viracept, Zidovudine, and Epivir at 13 months and has taken them mixed with yogurt since the first dose. In the last 2-3 months she has started saying how bad it tastes, gagging, crying and even throwing up after a dose and says her stomach hurts even though she's eaten. I don't know if she can take a pill instead or if there is anything that can be done to help her. I would appreciate any insight you can give.
Response from Dr. Henry
That can be a big challenge. I assume you are having her see an experienced pediatric HIV specialist?? Changing meds, using a feeding a tube (sometimes directly into the stomach with a J-tube) and other interventions may be useful in some situation. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Primary Hiv And Mouth Ulcer
- Percent Of Healthcare Workers Contracting Hiv
- Can U Get Hiv From Sharing A Drink With Someone Who Has It?
- What Age Group Is Growing Fastest In Hiv?
- Can You Get Hiv If An Hiv Postive Person's Blood Touches Your Food?
- I Have Severe Symptoms Of Acute Hiv Infection After 4 Weeks
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.